MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 45T-12L-RESR-MAXX
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to medbloc (b)(4), as per dealer requirements, on 21-may-2020 and then was sold to fletcher medical supply, fl on 22-may-2020.The dealer report that the end-user was trying to flip her armrest for transferring herself from the wheelchair and she made a small cut on her hand from the broken lever while she was trying to flip the latch.The dealer also informed that no other medical attention was required other than using a band aid on the cut.After evaluating this incident based on the available information, it seems like the mentioned arm rest plastic lever was broken and the cause of the broken armrest is unknown as the defective part was not retuned for evaluation.Motion concepts has not been notified of any issues related to the concerned part of the mentioned system, from the end-user or dealer before this reported issue, even though motion concepts owner manual states to report any deterioration on the end-user's system.In the motion concepts power positioning system: owner's manual, under section 2.5: general safety and handling warnings, it states that: "any sudden or gradual deterioration in the function/performance of your power positioning system (i.E.Increased actuator motor/gearbox noise, rattling, sloppiness, etc.) must be reported to your dealer immediately.· a complete wheelchair inspection by a qualified technician is recommended to ensure there is no unusual wear and tear, or physical damage that requires servicing and/or repair." however, to address this incident, replacement part was sent back to the dealer and an injury was involved, so we consider this incident as reportable.
 
Event or Problem Description
On 15-sep-2020, motion concepts lp was notified by medbloc inc.(b)(4), that one of their dealers (fletchers medical supply) informed them of an incident that took place on (b)(6) 2020.The dealer report that the end-user was trying to flip her armrest for transferring herself from the wheelchair and she made a small cut on her hand from the broken lever while she was trying to flip the latch.The dealer also informed that no other medical attention was required other than using a band aid on the cut.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
unit 1-12
84 citation drive
concord, on L4K 3 C1
CA  L4K 3C1
MDR Report Key10673119
Report Number9615350-2020-00009
Device Sequence Number2728113
Product Code ITI
UDI-Device Identifier00754014710065
UDI-Public00754014710065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number45T-12L-RESR-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight70